Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 9, NWS Pueblo, CO

April 5, 201011 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 5, 2010, 3:23 PM MDT for 11 counties in Colorado. It took effect at Apr 6, 2010, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2010, 3:23 PM MDT (21:23 UTC)
In effect from
Apr 6, 2010, 10:00 AM MDT
Expired
Apr 6, 2010, 8:00 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS85 KPUB 052123
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT MON APR 5 2010

...A RED FLAG WARNING IS IN EFFECT FROM UNTIL 10 PM THIS EVENING. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL
CONDITIONS. THIS WARNING IS FOR FIRE WEATHER ZONES 222 AND 226
THROUGH 237...WHICH INCLUDES EL PASO...FREMONT...PUEBLO...EASTERN
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS
AND BACA COUNTIES...

...A RED FLAG WARNING IS IN EFFECT FROM 10 AM TUESDAY TO 8 PM TUESDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL
CONDITIONS. THIS WARNING IS FOR FIRE WEATHER ZONES 222 AND 226 THROUGH
237...WHICH INCLUDES EL PASO...FREMONT...PUEBLO...EASTERN
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS
AND BACA COUNTIES...

THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT TODAY UNTIL 10 PM MDT FOR SOUTHEAST COLORADO. A
RED FLAG WARNING HAS ALSO BEEN ISSUED FROM LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING. A STRONG JET STREAM WILL BE OVER
THE REGION THE NEXT COUPLE DAYS AND WILL BRING THE THREAT OF
DANGEROUS FIRE BEHAVIOR TO THE REGION IN THE FORM OF STRONG GUSTY
WINDS AND LOW RELATIVE HUMIDITIES. COMBINED WITH DRY FUELS...THESE
CONDITIONS WILL BE FAVORABLE FOR CREATING EXTREME FIRE BEHAVIOR
WITH RAPID RATES OF FIRE SPREAD.

THE FIRE WEATHER THREAT THIS EVENING AND AGAIN TUESDAY MAY BECOME
EXTREMELY CRITICAL DUE TO THE POTENTIAL OF VERY STRONG SURFACE
WINDS COMBINING WITH VERY LOW RELATIVE HUMIDITY VALUES AND THE
EXISTING DRY FUELS.

COZ222-226>237-061400-
/O.UPG.KPUB.FW.A.0004.100406T1600Z-100407T0200Z/
/O.NEW.KPUB.FW.W.0009.100406T1600Z-100407T0200Z/
/O.CON.KPUB.FW.W.0008.000000T0000Z-100406T0400Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
323 PM MDT MON APR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...222...226...227...228...229...230...231...232...233
...234...235...236...237

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS EVENING AS
SOUTHWEST WINDS OF 20 TO 30 MPH WITH WIND GUSTS IN EXCESS OF 50
MPH AT TIMES WILL BE REALIZED ACROSS THE AREA. THESE STRONG WINDS
COMBINED WITH HUMIDITIES OF LESS THAN 15 PERCENT WILL RESULT IN
VOLATILE CONDITIONS FOR FIRE BEHAVIOR. 

STRONG GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE ACROSS THE
AREA ON TUESDAY WITH CRITICAL FIRE WEATHER CONDITIONS RETURNING
TUESDAY MORNING AND CONTINUING INTO EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
271 
WWUS85 KPUB 052314 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT MON APR 5 2010

...A RED FLAG WARNING IS IN EFFECT FROM UNTIL 10 PM THIS EVENING. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL
CONDITIONS. THIS WARNING IS FOR FIRE WEATHER ZONES 222 AND 226
THROUGH 237...WHICH INCLUDES EL PASO...FREMONT...PUEBLO...EASTERN
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS
AND BACA COUNTIES...

...A RED FLAG WARNING IS IN EFFECT FROM 10 AM TUESDAY TO 8 PM TUESDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL
CONDITIONS. THIS WARNING IS FOR FIRE WEATHER ZONES 222 AND 226 THROUGH
237...WHICH INCLUDES EL PASO...FREMONT...PUEBLO...EASTERN
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS
AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT TODAY UNTIL 10 PM MDT FOR SOUTHEAST COLORADO. A
RED FLAG WARNING HAS ALSO BEEN ISSUED FROM LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING. A STRONG JET STREAM WILL BE OVER
THE REGION THE NEXT COUPLE DAYS AND WILL BRING THE THREAT OF
DANGEROUS FIRE BEHAVIOR TO THE REGION IN THE FORM OF STRONG GUSTY
WINDS AND LOW RELATIVE HUMIDITIES. COMBINED WITH DRY FUELS...THESE
CONDITIONS WILL BE FAVORABLE FOR CREATING EXTREME FIRE BEHAVIOR
WITH RAPID RATES OF FIRE SPREAD.

THE FIRE WEATHER THREAT THIS EVENING AND AGAIN TUESDAY MAY BECOME
EXTREMELY CRITICAL DUE TO THE POTENTIAL OF VERY STRONG SURFACE
WINDS COMBINING WITH VERY LOW RELATIVE HUMIDITY VALUES AND THE
EXISTING DRY FUELS.

COZ222-226>237-061600-
/O.UPG.KPUB.FW.A.0004.100406T1600Z-100407T0200Z/
/O.COR.KPUB.FW.W.0009.100406T1600Z-100407T0200Z/
/O.COR.KPUB.FW.W.0008.000000T0000Z-100406T0400Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
513 PM MDT MON APR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...222...226...227...228...229...230...231...232...233
...234...235...236...237

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS EVENING AS
SOUTHWEST WINDS OF 20 TO 30 MPH WITH WIND GUSTS IN EXCESS OF 50
MPH AT TIMES WILL BE REALIZED ACROSS THE AREA. THESE STRONG WINDS
COMBINED WITH HUMIDITIES OF LESS THAN 15 PERCENT WILL RESULT IN
VOLATILE CONDITIONS FOR FIRE BEHAVIOR. 

STRONG GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE ACROSS THE
AREA ON TUESDAY WITH CRITICAL FIRE WEATHER CONDITIONS RETURNING
TUESDAY MORNING AND CONTINUING INTO EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
668 
WWUS85 KPUB 060213
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT MON APR 5 2010

...A RED FLAG WARNING IS IN EFFECT FROM 10 AM TUESDAY TO 8 PM
TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND
CRITICAL FUEL CONDITIONS. THIS WARNING IS FOR FIRE WEATHER ZONES
222 AND 226 THROUGH 237...WHICH INCLUDES EL PASO...FREMONT...
PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...
KIOWA...BENT...PROWERS AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY
TUESDAY EVENING. A STRONG JET STREAM WILL BE OVER THE REGION
THROUGH TUESDAY AND WILL BRING THE THREAT OF DANGEROUS FIRE
BEHAVIOR TO THE REGION IN THE FORM OF STRONG GUSTY WINDS AND LOW
RELATIVE HUMIDITIES. COMBINED WITH DRY FUELS...THESE CONDITIONS
WILL BE FAVORABLE FOR CREATING EXTREME FIRE BEHAVIOR WITH RAPID
RATES OF FIRE SPREAD.

THE FIRE WEATHER THREAT ON TUESDAY MAY BECOME EXTREMELY CRITICAL
DUE TO THE POTENTIAL OF VERY STRONG SURFACE WINDS.

COZ222-226>237-061815-
/O.CAN.KPUB.FW.W.0008.000000T0000Z-100406T0400Z/
/O.CON.KPUB.FW.W.0009.100406T1600Z-100407T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
813 PM MDT MON APR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
TUESDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING FOR THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10
AM TO 8 PM MDT TUESDAY.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...222...226...227...228...229...230...231...232...233
...234...235...236...237

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AS WEST WINDS
OF 20 TO 30 MPH WITH WIND GUSTS IN EXCESS OF 50 MPH AT TIMES WILL
BE REALIZED ACROSS THE AREA. THESE STRONG WINDS COMBINED WITH
HUMIDITIES OF LESS THAN 15 PERCENT WILL RESULT IN VOLATILE
CONDITIONS FOR FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
773 
WWUS85 KPUB 061638
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1038 AM MDT TUE APR 6 2010

...A RED FLAG WARNING IS IN EFFECT THROUGH 8 PM TUESDAY. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL
CONDITIONS. THIS WARNING IS FOR FIRE WEATHER ZONES 222 AND 226
THROUGH 237...WHICH INCLUDES EL PASO...FREMONT... PUEBLO...EASTERN
HUERFANO...LAS ANIMAS...CROWLEY...OTERO... KIOWA...BENT...PROWERS
AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM LATE THIS MORNING THROUGH EARLY TUESDAY
EVENING. A STRONG JET STREAM WILL BE OVER THE REGION THROUGH
TUESDAY AND WILL BRING THE THREAT OF DANGEROUS FIRE BEHAVIOR TO
THE REGION IN THE FORM OF STRONG GUSTY WINDS AND LOW RELATIVE
HUMIDITIES. COMBINED WITH DRY FUELS...THESE CONDITIONS WILL BE
FAVORABLE FOR CREATING EXTREME FIRE BEHAVIOR WITH RAPID RATES OF
FIRE SPREAD.

THE FIRE WEATHER THREAT ON TUESDAY MAY BECOME EXTREMELY CRITICAL
DUE TO THE POTENTIAL OF VERY STRONG SURFACE WINDS.

COZ222-226>237-070200-
/O.CON.KPUB.FW.W.0009.000000T0000Z-100407T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
1038 AM MDT TUE APR 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...222...226...227...228...229...230...231...232...233
...234...235...236...237

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AS WEST WINDS
OF 20 TO 30 MPH WITH WIND GUSTS IN EXCESS OF 50 MPH AT TIMES WILL
BE REALIZED ACROSS THE AREA. THESE STRONG WINDS COMBINED WITH
HUMIDITIES NEAR OR LESS THAN 15 PERCENT WILL RESULT IN VOLATILE
CONDITIONS FOR FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
111 
WWUS85 KPUB 070158
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
758 PM MDT TUE APR 6 2010

...RED FLAG WARNING TO EXPIRE AT 8 PM MDT...

.HUMIDITIES ARE COMING UP AND THE WINDS ARE DECREASING AND
THUS CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED TONIGHT.

COZ222-226>237-070300-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-100407T0200Z/
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
758 PM MDT TUE APR 6 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...222...226...227...228...229...230...231...232...233
...234...235...236...237

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 5, 3:12 PM MDT, 11 minutes earlier.

Area forecast discussion, Apr 5, 3:12 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT MON APR 5 2010

.SHORT TERM...
(TONIGHT AND TUESDAY)

...HIGH WINDS AND HIGH FIRE DANGER CONTINUE TONIGHT AND TUESDAY WITH
SNOW ALONG THE CONTINENTAL DIVIDE...

WINDS HAVE BEEN POWERFUL IN SPOTS TODAY.  THE HOTTEST SPOT HAS BEEN
ALONG THE EAST SLOPES OF THE WET MOUNTAINS...ESPECIALLY AROUND THE
COLORADO CITY AREA.  RAWS SITES HAVE INDICATED GUSTS IN THE 65 TO 75
MPH RANGE FROM COLORADO CITY TO NEAR WETMORE.  OTHER NOTABLE GUSTS
TODAY INCLUDE 60 MPH AT ALAMOSA AND 58 MPH AT MONUMENT.
ELSEWHERE...GUSTS HAVE GENERALLY BEEN IN THE 45-55 MPH RANGE ALONG
AND WEST OF THE I-25 CORRIDOR...AND UP TO ABOUT 35 MPH EAST OF THE
I-25 CORRIDOR. STRONG WINDS ARE LIKELY TO CONTINUE INTO THE NIGHT AS
THE UPPER JET REMAINS OVERHEAD.  CONSEQUENTLY...CURRENT HIGH WIND
WARNINGS WILL REMAIN IN EFFECT.

RED FLAG CRITERIA ARE WIDESPREAD OVER THE EAST TODAY.  HUMIDITIES
ARE MOST OFTEN BELOW 10 PERCENT...WITH WINDS AS STATED ABOVE.  THESE
VOLATILE FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING
WHILE THE UPPER JETSTREAM MOVES ACROSS THE AREA.

SNOWFALL WILL PICKUP ALONG THE CONTINENTAL DIVIDE TONIGHT INTO
TOMORROW MORNING AS A DISTURBANCE CROSSING THE GREAT BASIN THIS
AFTERNOON MOVES INTO THE AREA.  WILL CONTINUE WITH THE WINTER
WEATHER ADVISORY FOR THE CENTRAL MOUNTAINS AS ACCUMULATIONS LOOK TO
GENERALLY BE IN THE 4 TO 8 INCH RANGE...BUT LOCALLY UP TO 12.  SOME
SNOW FARTHER SOUTH ALONG THE DIVIDE...OVER THE SAN JUANS AND LA
GARITAS...BUT BELOW HIGHLIGHT LEVELS AS THE PERIOD OF SNOWFALL
ACCUMULATION SHOULD GENERALLY BE MORE BRIEF.

FOR TOMORROW...WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR THE SOUTHEAST PLAINS.  STILL LOOKS LIKE THERE WILL BE RED FLAG
CONDITIONS FOR MOST OF THE EAST...BOTH AHEAD OF AN APPROACHING COLD
FRONT DURING THE MORNING AND EARLY AFTERNOON HOURS...AS WELL AS FOR
A SPELL BEHIND THE COLD FRONT.  SO ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS.  IT'LL BE WINDY IN MOST AREAS AGAIN
TOMORROW...BUT ESPECIALLY OVER THE EASTERN PLAINS...WHERE THE COLD
FRONT WILL BE PLOWING THROUGH.  COULD AGAIN SEE GUSTS IN THE 50-55
MPH RANGE.  EXCEPT FOR THE CONTINENTAL DIVIDE...PRECIPITATION
CHANCES ARE NOT LOOKING GOOD FOR MOST AREAS THROUGH THE DAY
TOMORROW.  SO THE FORECAST JUST INDICATES ISOLATED SHOWERS FOR THE
MOST PART...WITH THE BEST CHANCE COMING WITH THE FRONTAL PASSAGE
OVER THE PLAINS DURING THE AFTERNOON. BUSY...BUSY...BUSY. LW

.LONG TERM...

(TUESDAY NIGHT THROUGH MONDAY)

UPPER TROUGH WILL BE MOVING THRU KS AND NE TUE NIGHT...AND SNOW OVR
THE DVD WILL BEGIN WINDING DOWN WITH ONLY ANOTHER INCH OR SO LIKELY
BY WED MORNING. COLD FRONT WILL DROP SWD OVR THE PLAINS
OVERNIGHT...BRINGING A CHANCE OF SOME PRECIP TO THE ERN ZONES THRU
WED MORNING. BEST SHOT AT ANY PRECIP LOOKS TO BE IN THE 08Z-14Z TIME
FRAME...BUT ANY PRECIP SHOULD BE RELATIVELY LIGHT AND SHORT-LIVED.
POSSIBLE EXCEPTIONS ARE OVER THE PALMER DVD AND RATON MESA...WHERE
UPSLOPE FLOW WILL MAINTAIN SOME SHWRS OVERNIGHT. COULD SEE A COUPLE
INCHES OF SNOW OVER MONUMENT HILL OVERNIGHT...AND GUSTY N TO NW WINDS
COULD CAUSE SOME TRAVEL HEADACHES...PARTICULARLY IF THE FRONT
ARRIVES A LITTLE EARLIER THAN ANTICIPATED.

WILL BE A RATHER RAW SPRING DAY ON WED...WITH TEMPS OVER THE PLAINS
STRUGGLING TO GET INTO THE 50S...AND BREEZY N WINDS CONTRIBUTING TO
THE CHILL. PRECIP SHOULD BE OVR BY AFTERNOON HOWEVER...SAVE A FEW
SHWRS OVR THE HYR TRRN. END OF THE WEEK CONTINUES TO LOOK DRY AND
WARM AS AN UPPER RIDGE BUILDS OVER THE AREA...FORTUNATELY WITH
LIGHTER WINDS FIRE WX DANGER WILL BE MINIMIZED. HAVE CUT BACK ON
ALREADY LOW POPS THROUGH THE WEEKEND...WITH NEXT STORM SYSTEM NOT
LIKELY TO MOVE INTO THE WRN PART OF THE STATE UNTIL THE END OF THE
WEEKEND AT THE EARLIEST. ROSE

&&

.AVIATION...
MAIN AVIATION CONCERN IS THE WIND.  GUSTS TO 75 MPH POSSIBLE ALONG
THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS.  ELSEWHERE...GUSTS IN
THE 45 TO 55 MPH RANGE ARE EXPECTED ALONG AND WEST OF THE I-25
CORRIDOR...WITH GUSTS IN THE 35 TO 45 MPH RANGE EAST OF THE CORRIDOR.
OTHER CONCERN IS MVFR/IFR/LIFR CONDITIONS IN SNOW ALONG THE
CONTINENTAL DIVIDE DEVELOPING LATER THIS EVENING AND CONTINUING
THROUGH TUESDAY.  ACROSS THE LOWER ELEVATIONS...GENERALLY A LOW
CHANCE OF PRECIPITATION THROUGH TUESDAY...BUT COULD BE SOME SPOTTY
MVFR CIGS/VSBYS IN RAIN/SNOW SHOWERS TOMORROW AFTERNOON AS AN UPPER
LEVEL TROUGH PASSES OVERHEAD. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR COZ222-226>237.

RED FLAG WARNING FROM 10 AM TO 8 PM MDT TUESDAY FOR COZ222-
226>237.

HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR COZ072>075-
079>082-086.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TUESDAY NIGHT FOR COZ058-060.

&&

50/44
Hazardous weather outlook, Apr 5, 12:16 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1216 PM MDT MON APR 5 2010

COZ058>089-093>099-061830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1216 PM MDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN TODAY THROUGH
THIS EVENING OVER THE I-25 CORRIDOR...FREMONT COUNTY AND THE
SOUTHEAST COLORADO PLAINS AS STRONG WINDS COMBINE WITH LOW
RELATIVE HUMIDITIES. WIND GUSTS IN EXCESS OF 35 MPH...HUMIDITIES
BELOW 15 PERCENT...AND DRY FUELS WILL ALLOW FOR RAPID RATES OF
FIRE SPREAD AND EXTREME FIRE BEHAVIOR INTO THIS EVENING.
RESIDENTS AND TRAVELERS ACROSS THE REGION ARE URGED TO USE EXTRA
CAUTION TO AVOID ANY FIRE STARTS.

IN ADDITION...ACCUMULATING SNOW...ESPECIALLY TONIGHT...WILL
CONTINUE ACROSS THE CONTINENTAL DIVIDE REGION FROM TODAY INTO
TONIGHT WHERE AN ADDITIONAL 1 TO 8 INCHES OF SNOW IS ANTICIPATED
BY SUNRISE TUESDAY.

FINALLY...A HIGH WIND WARNING IS IN EFFECT THROUGH MIDNIGHT FOR THE
WET MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...PIKES PEAK...TELLER
COUNTY...THE RAMPART RANGE REGION...AND SOUTHWESTERN PUEBLO
COUNTY. SOUTHWEST TO WEST WINDS OF 35 TO 55 MPH WITH WIND GUSTS
IN EXCESS OF 75 MPH AT TIMES ARE ANTICIPATED OVER THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ACROSS THE
EASTERN PLAINS LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING
AS GUSTY WEST TO NORTHWEST WINDS OF 20 TO 40 MPH WILL BE POSSIBLE
ACROSS THE AREA BEHIND A PASSING FRONT. THE EXPECTED STRONG
WINDS...COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS...COULD
PRODUCE EXTREME FIRE BEHAVIOR.

SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE ACROSS THE
CONTINENTAL DIVIDE THROUGH TUESDAY NIGHT WITH STORM TOTAL
ACCUMULATIONS OF 5 TO 10 INCHES EXPECTED ACROSS THE CENTRAL
MOUNTAINS AND 3 TO 7 INCHES POSSIBLE OVER THE SOUTHWESTERN
MOUNTAINS. STRONG WINDS MAY ALSO CREATE AREAS OF POOR VISIBILITY
IN BLOWING SNOW...ESPECIALLY OVER THE NORTHERN RANGES. ISOLATED TO
SCATTERED SHOWERS CAN ALSO BE EXPECTED ACROSS THE EASTERN
MOUNTAINS AND PLAINS...WITH LOCALIZED LIGHT SNOW ACCUMULATIONS
POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ALONG THE CONTINENTAL DIVIDE AND OVER
PORTIONS OF THE WET MOUNTAINS...THE SANGRE DE CRISTO
MOUNTAINS...PIKES PEAK...TELLER COUNTY...THE RAMPART RANGE AND
SOUTHWESTERN PUEBLO COUNTY.

50/44

In the hours before

Local storm report, Apr 5, 10:46 AM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1046 AM MDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     NON-TSTM WND GST 5 NE AIR FORCE ACADEMY  39.03N 104.80W
04/05/2010  M58 MPH          EL PASO            CO   TRAINED SPOTTER

&&

SROSE
Local storm report, Apr 5, 1:12 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
112 PM MDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     NON-TSTM WND GST ALAMOSA                 37.47N 105.87W
04/05/2010  M60 MPH          ALAMOSA            CO   ASOS

&&

LW
Local storm report, Apr 5, 1:22 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
122 PM MDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     NON-TSTM WND GST COLORADO CITY           37.94N 104.85W
04/05/2010  M68 MPH          PUEBLO             CO   OTHER FEDERAL

            RAWS SITE AT COLORADO CITY...

&&

JKH
Local storm report, Apr 5, 1:31 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
131 PM MDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     NON-TSTM WND GST 1 WNW COLORADO CITY     37.95N 104.87W
04/05/2010  M74 MPH          PUEBLO             CO   OTHER FEDERAL

            COLORADO CITY RAWS

1258 PM     NON-TSTM WND GST 5 ESE WETMORE           38.21N 105.00W
04/05/2010  M66 MPH          PUEBLO             CO   OTHER FEDERAL

            RED CREEK RAWS...

&&

JKH
Local storm report, Apr 5, 2:56 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     NON-TSTM WND GST PUEBLO WEST             38.35N 104.72W
04/05/2010  M60 MPH          PUEBLO             CO   AMATEUR RADIO

            HALF MILE SOUTH...HALF MILE WEST OF HWY 50 AND MCCULLOCH

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:39 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more13 hr
Apr 5, 6:26 AM MDTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more14 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.